Correlation between Hearing Loss and Peritonitis Frequency and Administration of Ototoxic Intraperitoneal Antibiotics in Patients with CAPD


TOKGÖZ B. , SOMDAŞ M. A. , Ucar C. , KOÇYİĞİT I. , ÜNAL A. , SİPAHİOĞLU M. H. , ...Daha Fazla

RENAL FAILURE, cilt.32, ss.179-184, 2010 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 32 Konu: 2
  • Basım Tarihi: 2010
  • Doi Numarası: 10.3109/08860220903491224
  • Dergi Adı: RENAL FAILURE
  • Sayfa Sayıları: ss.179-184

Özet

Aim. Aminoglycosides have been used in the treatment of CAPD peritonitis despite their potential risk for ototoxicity. The ototoxicity risk of intraperitoneally administered aminoglycosides has been investigated by a number of studies. However, their results are somewhat conflicting. The aim of the present study was to examine the frequency of hearing loss and the correlation between the repeated doses of aminoglycosides and hearing loss in CAPD peritonitis therapy. Methods. Hearing functions of the CAPD patients who had developed peritonitis and had been treated with various antibiotics including aminoglycosides were compared with those CAPD patients who had never developed peritonitis. Threshold values for hearing were determined through "pure tone audiometry" measurements. Results. Hearing threshold levels of the patients with history of peritonitis were found to be significantly higher in both lower [pure tone averages - 1 (PTA-1)] and higher [pure tone averages - 2 (PTA-2)] frequencies, when compared to the ones with no history of peritonitis (p values were 0.001 and 0.007, respectively). Conclusion. The present study showed that intraperitoneal aminoglycoside administration in CAPD patients is associated with the development of hearing loss. The severity of hearing loss may range from mild hearing loss to profound deafness. A remarkable correlation exists between the severity of the hearing loss and the repeated and total aminoglycoside dose received.